This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Diltiazem and verapamil may slow down how quickly your liver processes ranolazine. Verapamil may also increase how much ranolazine your body absorbs.
What might happen:
The amount of ranolazine in your blood may increase and cause side effects, including life-threatening changes to your heart's rhythm.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medications together. Let your doctor know right away if you notice an irregular heartbeat or have any dizziness or fainting episodes.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Ranexa (ranolazine) US prescribing information. CV Therapeutics, Inc. July, 2011.
2.Ranexa (ranolazine) UK summary of product characteristics. A. Menarini Pharma U.K. S.R.I. October 30, 2008.
3.Jerling M, Huan BL, Leung K, Chu N, Abdallah H, Hussein Z. Studies to investigate the pharmacokinetic interactions between ranolazine and ketoconazole, diltiazem, or simvastatin during combined administration in healthy subjects. J Clin Pharmacol 2005 Apr;45(4):422-33.
4.Chaitman BR, Pepine CJ, Parker JO, Skopal J, Chumakova G, Kuch J, Wang W, Skettino SL, Wolff AA. Effects of ranolazine with atenolol, amlodipine, or diltiazem on exercise tolerance and angina frequency in patients with severe chronic angina: a randomized controlled trial. JAMA 2004 Jan 21; 291(3):309-16.
5.Drew BJ, Ackerman MJ, Funk M, Gibler WB, Kligfield P, Menon V, Philippides GJ, Roden DM, Zareba W. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation. J Am Coll Cardiol 2010 Mar 2;55(9):934-47.